Wildfire, Lower Snake River Plain
- When
- June 20, 3:00 PM MST to June 22, 12:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- Park/Forest Service
A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.
A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 20, 1:15 PM MST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT WED JUN 20 2012 .DISCUSSION...UPPER RIDGE BEGINNING TO BUILD INTO GREAT BASIN AS ADVERTISED PER WV SAT IMAGERY. VEYR LITTLE MOISTURE IN PLACE OVER THE REGION SO ONLY A FEW POCKETS OF THIN CU OVER HIGHER ELEVATION AREAS PER VIS SAT IMAGERY. UPPER LOW APPROACHING PACNW COAST HELPING TO AMPLIFY RIDGE ACROSS THE REGION...AND IS PROGGED TO REMAIN NEARLY STATIONARY FOR THE NEXT WEEK. WEAK SHORTWAVE EJECTS NORTHEAST ACROSS CENTRAL MOUNTAINS THURSDAY NIGHT. THIS FEATURE THE FIRST IN A SERIES OF SHORTWAVES TO SPIN AROUND THE LOW AND AND AFFECT EASTERN IDAHO. SFC LOW DEVELOPS ACROSS SOUTHERN IDAHO WITH MODELS INDICATING STRONG SOUTHERLY WINDS LATE THURSDAY INTO EARLY FRIDAY. ANOTHER STRONG SFC LOW PROGGED FOR SATURDAY WITH BETTER MID LEVEL SUPPORT. WINDS SHOULD REMAIN BELOW ADVISORY CRITERIA BUT MAY POSE POTENTIAL FIRE CONCERNS. SEE DISCUSSION BELOW. UPPER LOW DIGS SOUTH TO THE NORTHERN CALIFORNIA COAST LATE THIS WEEKEND WHICH INCREASES THE SOUTHERLY FLOW THROUGH THE GREAT BASIN. THIS PATTERN HINTS AT A MONSOONAL TYPE FLOW WITH MOISTURE STREAMING NORTH ACROSS UTAH TOWARD THE REGION. HAVE MAINTAINED MAINLY ISOLATED THUNDERSTORM COVERAGE ACROSS HIGHER ELEVATION AREAS THROUGH THE ENTIRETY OF THE FORECAST PERIOD BEGINNING SUNDAY. && .AVIATION...UPPER RIDGE WILL CONTINUE BUILDING INTO THE AREA BRINGING DRY CONDITIONS WITH LIGHT WINDS. HINSBERGER && .FIRE WEATHER...UPPER RIDGING WILL CONTINUE TO BUILD INTO THE AREA THROUGH THE END OF THE WEEK WHICH WILL BRING MUCH LOWER HUMIDITIES. THE UPPER SNAKE PLAIN COULD SEE SOME GUSTY WINDS FRIDAY AFTERNOON AS A WEAK UPPER DISTURBANCE TRACKS THROUGH IDAHO...BUT STILL APPEARS TO BE JUST BELOW HEADLINE CRITERIA. AFTERNOON WIND GUSTS AROUND 20 TO 25 MPH WILL BE POSSIBLE THROUGH THE NEXT SEVERAL DAYS UNDER THE FORECAST WEATHER PATTERN WITH MAINLY A SOUTHERLY FLOW. ON MONDAY AND TUESDAY...MONSOONAL MOISTURE WILL STREAM NORTHWARD FROM THE SOUTHWEST. DRY LIGHTNING WILL BE POSSIBLE AS THUNDERSTORM ACTIVITY RAMPS UP. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 408 AM MDT WED JUN 20 2012 IDZ017>025-031-032-211015- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 408 AM MDT WED JUN 20 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
1 wildfire. Local standard time, as filed.
A one-hundred acre fire developed 16 miles east of Blackfoot June 20th.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2012Every state in 2012This day in weather historyWarnings in Idaho, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 394509.